Change search
ReferencesLink to record
Permanent link

Direct link
Nonlinear filters for efficient shock computation
KTH, School of Computer Science and Communication (CSC), Numerical Analysis, NA.
1989 (English)In: Mathematics of Computation, ISSN 0025-5718, E-ISSN 1088-6842, Vol. 52, no 186, 509-537 p.Article in journal (Refereed) Published
Abstract [en]

A new type of methods for the numerical approximation of hyperbolic conservation laws with discontinuous solution is introduced. The methods are based on standard finite difference schemes. The difference solution is processed with a nonlinear conservation form filter at every time level to eliminate spurious oscillations near shocks. It is proved that the filter can control the total variation of the solution and also produce sharp discrete shocks. The method is simpler and faster than many other high resolution schemes for shock calculations. Numerical examples in one and two space dimensions are presented.

Place, publisher, year, edition, pages
1989. Vol. 52, no 186, 509-537 p.
National Category
Computer and Information Science
URN: urn:nbn:se:kth:diva-90499DOI: 10.2307/2008479OAI: diva2:505738
NR 20140805Available from: 2012-02-24 Created: 2012-02-24Bibliographically approved

Open Access in DiVA

No full text

Other links

Publisher's full text

Search in DiVA

By author/editor
Engquist, Björn
By organisation
Numerical Analysis, NA
In the same journal
Mathematics of Computation
Computer and Information Science

Search outside of DiVA

GoogleGoogle Scholar
The number of downloads is the sum of all downloads of full texts. It may include eg previous versions that are now no longer available

Altmetric score

Total: 15 hits
ReferencesLink to record
Permanent link

Direct link